Alert archive / Michigan / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Detroit, MI

April 29, 2025Monroe County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Apr 29, 2025, 4:53 PM EDT for Monroe County, Michigan. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2025, 4:53 PM EDT (20:53 UTC)
Expired
Apr 29, 2025, 5:10 PM EDT
In force
17 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Monroe County, MI

The radar

The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS53 KDTX 292053
SVRDTX
MIC115-292200-
/O.NEW.KDTX.SV.W.0021.250429T2053Z-250429T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
453 PM EDT Tue Apr 29 2025

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  South central Monroe County in southeastern Michigan...

* Until 600 PM EDT.

* At 453 PM EDT, a severe thunderstorm was located over Lambertville,
  or near Temperance, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Luna Pier around 500 PM EDT.

Other locations impacted by this severe thunderstorm include Erie and
Toledo Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4172 8346 4173 8346 4173 8374 4183 8340
      4179 8338 4172 8341
TIME...MOT...LOC 2053Z 254DEG 53KT 4173 8362 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KDK
2 follow-up statements
939 
WWUS53 KDTX 292104
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
504 PM EDT Tue Apr 29 2025

MIC115-292200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-250429T2200Z/
Monroe MI-
504 PM EDT Tue Apr 29 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL MONROE COUNTY...

At 504 PM EDT, a severe thunderstorm was located near Luna Pier, or 8
miles east of Temperance, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Monroe County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4172 8346 4173 8345 4173 8355 4178 8352
      4179 8344 4179 8338 4172 8341
TIME...MOT...LOC 2104Z 257DEG 48KT 4175 8341 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KDK
512 
WWUS53 KDTX 292110
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
510 PM EDT Tue Apr 29 2025

MIC115-292120-
/O.CAN.KDTX.SV.W.0021.000000T0000Z-250429T2200Z/
Monroe MI-
510 PM EDT Tue Apr 29 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONROE COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 4172 8346 4173 8345 4173 8355 4178 8352
      4179 8344 4179 8338 4172 8341
TIME...MOT...LOC 2109Z 254DEG 53KT 4177 8334 

$$

KDK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:15 PM EDT, 38 minutes earlier. Its key messages:

  • A Wind Advisory for gusts around 50 mph is in effect for Southeast Michigan until 6 PM today.
  • A Frost Advisory is in effect late tonight and Wednesday morning for all of Southeast Michigan north of Lenawee and Wayne counties.
  • Rain and some embedded thunderstorms arrive Wednesday night and continue through Thursday.
Area forecast discussion, Apr 29, 4:15 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
415 PM EDT Tue Apr 29 2025

.KEY MESSAGES...

- A Wind Advisory for gusts around 50 mph is in effect for Southeast
Michigan until 6 PM today.

- A Frost Advisory is in effect late tonight and Wednesday morning
for all of Southeast Michigan north of Lenawee and Wayne counties.

- Rain and some embedded thunderstorms arrive Wednesday night and
continue through Thursday.

&&

.DISCUSSION...

A last minute flare-up of scattered storms is ongoing along the cold
front that are now exiting SE Mi at forecast issuance. That leaves
the post frontal wind field for Wind Advisory consideration through
6 PM but which is also dropping off from earlier day peak gusts in
the 50 mph range. The Wind Advisory is projected to expire on time
at 6 PM as gusts drop below 40 mph and then continue downward
through sunset.

While just marginally supportive of convection, the temperature
gradient across the cold front is more impressive. After record to
near record highs in the lower to mid 80s all areas, readings toward
the Tri Cities are already dropping through the 60s with similar
trends expected as the colder air spreads across the rest of SE Mi
this evening. A reinforcing cold air surge then occurs late tonight
with a more northerly wind shift that takes readings down through the
30s to near the freezing mark by sunrise Wednesday nearly everywhere
outside of metro Detroit. Temperatures so close to freezing for
several hours is the pro warranting a Frost Advisory over cons about
wind speed, clouds, and warm ground. Lingering light northerly wind
has potential to go calm under clear sky over inland areas. Clouds
are more of a benefit on temperatures toward Lake Huron but with low
confidence on coverage if Td drops into the 20s as shown in 12Z HREF
projections. April 30th sun intensity combines with dominant high
pressure to quickly lift temperatures and dissipate low clouds
during the morning. Highs in the lower to mid 60s are right around
normal for the last day of April.

Today's cold front is still nearby to the south along the Ohio
valley by Wednesday night as the current 4 Corners low pressure
system moves out into the Plains. This progression initially just
increases clouds across Lower Mi until mid level moisture transport
accelerates after midnight. Given the strength of the front today,
it's not surprising model agreement is good on a sharp 850-700 mb
theta-e gradient returning back northward as SW flow increases
toward 40 kts in the layer. Showers blossom as a result and guidance
POPs look good trending categorical late Wednesday night the lasting
through Thursday.

&&

.MARINE...

Strong low pressure system north of Georgian Bay is tracking into
Quebec this afternoon while pulling a cold front down across the
region. The cold front should be through the area by early this
evening which will end the thunderstorm chances. The elevated winds
due to the tight gradient will hold for several hours in the wake of
the front but will be decrease fairly quickly around nightfall.
Current observations over Lake Superior support the current forecast
with the tight gradient behind the low still producing gales but the
west half of the lake is already down to peaking at 25 knots. So
wind concerns for a few more hours. High pressure builds in tonight
through Wednesday with wind becoming light and variable. The next
low is then set to arrive Thursday into Friday. The gradient is not
very tight with this low and the cold advection is fairly weak
behind it so winds look to hold below 25 knots at this time.

&&

.PREV DISCUSSION...
Issued at 100 PM EDT Tue Apr 29 2025

AVIATION...

Pockets of full sun from mid to late morning provided a boost to low-
level mixing across much of the area which is allowing the boundary
layer to tap into 40 to 45 kt flow just off the deck. Peak southwest
surface gusts up to around 35 to 45 kt will persist ahead of and
just behind the inbound cold front now arriving from the west.
Satellite imagery reveals an agitated cu field south of a line from
KD95 to KTEW which has struggled to produce much more than a brief
shower thus far given the high shear. Ample instability is in place
for continued convection so will continue to monitor this axis as it
tracks east through the rest of the afternoon. There remains a 5 to
15% chance for severe storms for the Metro Detroit TAF sites. The
front should clear the area to the east by 20 to 21z with post-
frontal wind veering to west then eventually northwest while
subsiding in magnitude this evening. Wind then veers to north then
northeast tonight as high pressure builds in. This favors prevailing
VFR but some Lake Huron stratus may seep into SE MI Wednesday
morning. This is currently expected to hold east of the TAF sites.

For DTW...Scattered convection expected in the airspace through 20
to 21z with relatively low confidence in severe weather. Gusty
southwest winds shift west with frontal passage, presenting a window
for crosswind concerns through around 23z before the gust component
begins to diminish.

DTW THRESHOLD PROBABILITIES...

* Low for thunderstorms through 21z this afternoon.

* Medium for briefly exceeding crosswind threshold during and after
  frontal passage through 23z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...Wind Advisory until 6 PM EDT this evening for MIZ047>049-053>055-
     060>063-068>070-075-076-082-083.

     Frost Advisory from 2 AM to 8 AM EDT Wednesday for MIZ047>049-
     053>055-060>063-068>070-075.

Lake Huron...Gale Warning until 10 PM EDT this evening for LHZ361>363-421-422-
     441>443-462>464.

Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 10 PM EDT this evening for LEZ444.

&&

DISCUSSION...BT
MARINE.......DRK
AVIATION.....TF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Apr 29, 4:49 AM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
449 AM EDT Tue Apr 29 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-300830-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
449 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect for Southeast Michigan from 9 AM to 6
PM today with gusts up to 45 mph. See the latest Urgent Weather
Message (NPW) for additional details.

Potential exists for a line of showers and thunderstorms to move
through this afternoon; isolated large hail and damaging wind gusts
cannot be ruled out, should storms materialize.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain and some embedded thunderstorms arrive early Thursday, persisting
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-300830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
449 AM EDT Tue Apr 29 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Gale Warnings and Small Craft Advisories are in effect today. See
the Marine Weather Message (MWW) for additional details.

Potential exists for a line of showers and thunderstorms to move
through this afternoon; isolated large hail and damaging wind gusts
cannot be ruled out, should storms materialize.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain and some embedded thunderstorms arrive early Thursday, persisting
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KGK

In the hours before

Local storm report, Apr 29, 3:45 PM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
345 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Gst     2 SE New Haven          42.71N  82.77W
04/29/2025  M60 mph          Macomb             MI   Mesonet

            Measured at MIDOT site.

&&

Event Number DTX2500500

sf
Local storm report, Apr 29, 3:46 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
346 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     Tstm Wnd Dmg     1 SE Waterford          42.66N  83.38W
04/29/2025                   Oakland            MI   Trained Spotter

            Multiple reports of roof partially removed from large
            building.

&&

Event Number DTX2500501

DRK
Local storm report, Apr 29, 3:49 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
349 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tstm Wnd Dmg     Shelby Township         42.67N  83.03W
04/29/2025                   Macomb             MI   Trained Spotter

            Pine tree uprooted and a tree limb down several inches
            in diameter.

&&

Event Number DTX2500502

DRK
Local storm report, Apr 29, 3:51 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
351 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Dmg     2 E Rochester Hills     42.65N  83.11W
04/29/2025                   Oakland            MI   Trained Spotter

            Powerlines down near Hamlin Rd and John R Rd.

&&

Event Number DTX2500503

DRK
Local storm report, Apr 29, 3:54 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
354 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Dmg     1 S Casco               42.74N  82.67W
04/29/2025                   St. Clair          MI   Trained Spotter

            Large pine tree uprooted and tree limbs up to 6 inches
            in diameter down. Estimated 60 mph winds.

&&

Event Number DTX2500504

sf
Local storm report, Apr 29, 4:08 PM EDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
408 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     Macomb Township         42.67N  82.92W
04/29/2025                   Macomb             MI   Public

            Multiple trees and power lines down around Macomb
            Township.

&&

Event Number DTX2500505

DRK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:33 AM EDTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more14 hr
Apr 29, 3:44 AM EDTGale WarningDTX18 hr
Apr 29, 2:17 PM EDTSpecial Weather StatementDTXLivingston13 min
Apr 29, 2:25 PM EDTSpecial Weather StatementDTXOakland65 min
Apr 29, 2:34 PM EDTSpecial Weather StatementDTXLivingston26 min
Apr 29, 2:57 PM EDTSevere Thunderstorm WarningDTXMacomb, Oakland30 min
Apr 29, 3:06 PM EDTSpecial Marine WarningDTX37 min
Apr 29, 3:19 PM EDTSevere Thunderstorm WarningDTXSaint Clair20 min
Apr 29, 3:48 PM EDTFrost AdvisoryDTXBay, Genesee, Huron, Lapeer, Livingston, Macomb and 8 more16 hr
Apr 29, 3:51 PM EDTSpecial Marine WarningDTX54 min
Apr 29, 4:54 PM EDTSpecial Marine WarningDTX20 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.